A contaminated drug alert has been issued for Penticton by Interior Health.
According to IH, the drugs are being sold as down, appearing in light green chunks, and are contaminated with high amounts of fentanyl and possibly with benzodiazepines.
People taking the drug are at a high risk of drug poisoning leading to overdose, long periods of unconsciousness and possible memory loss.
The alert was issued on Jan. 20 and is in effect until Jan. 27.
In January 2021, IH issued a similar alert for light green and chunky drugs contaminated with fentanyl and benzodiazepines.
According to the RDOS fire daily incident list, Penticton Fire Department attended to three overdoses a day both on Tuesday and Wednesday. That list does not include BCEHS and their call outs to overdoses.
Penticton recorded 748 overdoses in 2021, nearly double the year before.
Overdose can occur even if the drugs aren’t used intravenously; smoking and insufflating substances also carries a high risk of overdose, IH has warned.
To reduce the risk of overdose Interior Health suggests: getting your drugs checked, avoid using different drugs at the same time or using drugs and alcohol together, don’t use alone or ask someone to check on you, start with a small amount, use at an overdose prevention site, know how to respond to overdose and if you must use while alone consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose.
To report a typo, email: email@example.com.
Like us on Facebook and follow us on Twitter.